Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 135, NWS Tallahassee, FL

July 30, 2000Coffee County, Geneva County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2000, 12:42 PM CDT for Coffee County, Geneva County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 30, 2000, 12:42 PM CDT (17:42 UTC)
Expired
Jul 30, 2000, 1:15 PM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Coffee County, AL, Geneva County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 301743
SVRTLH
ALC031-061-301815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM CDT SUN JUL 30 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COFFEE COUNTY IN ALABAMA
  WESTERN GENEVA COUNTY IN ALABAMA

* UNTIL 115 PM CDT

* AT 1242 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  SOUTHEAST OF KINSTON...OR ABOUT 11 MILES SOUTHEAST OF OPP...MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODMAN BY 1255 PM CDT
  CENTRAL CITY BY 100 PM CDT
  ENTERPRISE MUNI A/P...BATTENS CROSSROADS BY 105 PM CDT
  ENTERPRISE...NEW BROCKTON BY 110 PM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3121 8619 3111 8610 3113 8604 3115 8601
          3117 8596 3119 8593 3120 8588 3123 8585
          3124 8580 3145 8580 3148 8585 3144 8589
  +        3126 8619

TURNAGE
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:05 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 30, 9:05 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 AM EDT SUN JUL 30 2000

UPPER LOW OVER GREAT LAKES REGION NEARLY STATIONARY AS ASSOCD WEAK
SURFACE TROF CONTS FROM LOUISIANA NEWD ACROSS AL/GA. AHEAD OF THIS
SYSTEM...TROPICAL PLUME OF (S/SE) MOISTURE TO INSURE UNSTABLE SE
CONUS...INCLUDING CWA. THE TROF WILL GENERATE TSTORM OUTFLOWS WILL
WILL MOVE E AND SE AND MAY IMPACT NW SECTIONS OF CWA LATER TODAY
INTO THIS EVENING.

LOCALLY...MID MORNING RADAR SHOWS AMPLE NEAR SHORE CONVECTION
ESPECIALLY ACROSS PANHANDLE WATERS WITH LEADING EDGE ALREADY
SPREADING NWD TO ADJACENT COAST. WITH TYPE ONE LIGHT AND VRBL SEA
BREEZE...AT LEAST FOR NEXT FEW HOURS BEFORE TYPE 6(SE 6-10 KTS)
LIKELY TAKES OVER... EXPECT MORE CLOUDS AND PCPN THAN EARLIER
ANTICIPATED. 12Z TLH SOUNDING WITH ONLY 1.48 PWAT BUT WITH SURFACE
CAP TO BE SHORTLY ERODED AND OVER 3K CAPE AND LIGHT SW STEERING
FLOW. SO WILL UPDATE ZFP TO ACCOUNT FOR BOTH...ESPECIALLY ACROSS
PANHANDLE LATE MORNING AND SPREADING ESPECIALLY INTO INLAND
PANHANDLE INTO SE ALA BY EARLY AFTERNOON. AND THEN BIG BEND MID
AFTERNOON. WITH OUTFLOW/SEA BREEZE CLASHES POSSIBLE LATER
TODAY...AND WITH SOUNDING SIMILIAR TO YDA BUT WITH MORE EARLY
CONVECTION ..ISOLD SEVERE THUNDERSTORMS POSSIBLE IN INMODIFIED AIR.
WITH WET BULB ONLY 12K AND Z LEVEL ABOVE 14K...ENVIRONMENT FAVORABLE
FOR HAIL AND DAMAMGING WINDS. KEEPING AN EYE OF LARGE ELY WAVE
GENERATED STORM COMPLEX OFF FLA E COAST. ASSOCD CIRRUS EDGING NWD
AND MAY REACH SE BIG BY TONIGHT...A PRECURSOR OF FUTURE LOCAL
WEATHER.

FWC/FAN & AVN TEMPS VERY SIMILAR...KEEPING THE LOWER 90S (A BIT
COOLER AT THE COAST) & LO>WER 70S (A BIT WARMER AT THE COAST) TRENDS.
WILL USE BLEND.

MARINE & FIRE WEATHER: WILL INCREASE CONVECTION FOR MAINLY WRN
WATERS. FIR FIRE WX: NO HEADLINES.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BLOCK

In the hours before

Special weather statement, Jul 30, 10:00 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EDT SUN JUL 30 2000

...SCATTERED SHOWERS AND STRONG THUNDERSTORMS...A FEW MAY BE
SEVERE...WILL MOVE ACROSS THE TRI-STATE AREA THROUGH THIS EVENING...

DURING THIS MORNING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WERE MOVING EAST 10 TO 15 MPH ACROSS THE FLORIDA PANHANDLE AND
ADJACENT WATERS. SOME OF THESE STORMS WERE STRONG WITH SMALL HAIL
AND GUSTS TO 25 MPH. DURING THE REST OF THIS MORNING AND INTO THE
AFTERNOON AND EVENING...THE COMBINATION OR DAYTIME HEATING...THE SEA
BREEZE AND OUTFLOW BOUNDARY INTERACTIONS WILL INTENSIFY SOME OF
THESE STORMS AS THEY SPREAD ACROSS THE FLORIDA BIG BEND...SOUTHEAST
ALABAMA AND SOUTH GEORGIA.

THUS SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING LARGE
HAIL AND DAMAGING WINDS AND BRIEF PERIODS OF VERY HEAVY RAIN.

SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER
AND REPORT AND SEVERE OR POTENTIALLY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE IN TALLAHASSEE.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

BLOCK
Special weather statement, Jul 30, 12:00 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1 PM EDT SUN JUL 30 2000

...SCATTERED SHOWERS AND STRONG THUNDERSTORMS...A FEW MAY BE
SEVERE...WILL MOVE ACROSS THE TRI-STATE AREA THROUGH THIS EVENING...

DURING THIS EARLY AFTERNOON...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WERE MOVING EAST 10 TO 15 MPH ACROSS THE FLORIDA
PANHANDLE AND ADJACENT WATERS. SOME OF THESE STORMS WERE STRONG WITH
SMALL HAIL AND GUSTS TO 25 MPH. DURING THE REST OF THIS AFTERNOON
AND EVENING...THE COMBINATION OR DAYTIME HEATING...THE SEA BREEZE
AND OUTFLOW BOUNDARY INTERACTIONS WILL INTENSIFY SOME OF THESE
STORMS AS THEY SPREAD ACROSS THE FLORIDA BIG BEND...SOUTHEAST
ALABAMA AND SOUTH GEORGIA.

THUS SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE PRODUCING LARGE
HAIL AND DAMAGING WINDS AND BRIEF PERIODS OF VERY HEAVY RAIN.

SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER
AND REPORT AND SEVERE OR POTENTIALLY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE IN TALLAHASSEE.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR
TUNE INTO NOAA WEATHER RADIO.

BLOCK

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.